Alert archive / Maine / Wind Advisories in 2016

Wind Advisory 15, NWS Caribou, ME

December 25, 20166 counties in Maine

NWS Caribou, ME issued this wind advisory at Dec 25, 2016, 8:09 AM EST for 6 counties in Maine. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2016, 8:09 AM EST (13:09 UTC)
Expired
Dec 25, 2016, 3:22 PM EST
In force
7 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 1.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2016-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2016-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

230 
WWUS71 KCAR 251309
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
809 AM EST SUN DEC 25 2016

...GUSTY NORTHWEST WINDS EXPECTED TODAY...

.GUSTY NORTHWEST WINDS MAY RESULT IN A FEW POWER OUTAGES TODAY.
BLOWING SNOW WILL ALSO IMPACT AREA ROADS, ESPECIALLY ACROSS
NORTHERN AROOSTOOK COUNTY.
 
MEZ001>006-010-011-031-032-252100-
/O.NEW.KCAR.WI.Y.0015.161225T1309Z-161225T2100Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
809 AM EST SUN DEC 25 2016

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP OF 45 TO 50 MPH
  ESPECIALLY ACROSS THE HIGHER TERRAIN.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...GUSTY NORTHWEST WINDS WILL BLOW AROUND UNSECURED
  OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES
  MAY RESULT. IN ADDITION, BLOWING SNOW WILL BE A FACTOR,
  ESPECIALLY ALONG NORTH TO SOUTH ORIENTED ROADS, FROM HOULTON
  NORTHWARD THROUGH THE SAINT JOHN VALLEY. DRIVERS MAY SUDDENLY
  ENCOUNTER DRIFTED SNOW ON ROADS LEADING TO SLIPPERY CONDITIONS.
  MOTORISTS ARE URGED TO USE CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDA
2 follow-up statements
443 
WWUS71 KCAR 251622
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1122 AM EST SUN DEC 25 2016

...GUSTY NORTHWEST WINDS EXPECTED TODAY...

.GUSTY NORTHWEST WINDS MAY RESULT IN POWER OUTAGES TODAY. BLOWING
SNOW WILL ALSO IMPACT AREA ROADS...ESPECIALLY ACROSS NORTHERN
AROOSTOOK COUNTY.

MEZ015>017-252100-
/O.EXA.KCAR.WI.Y.0015.000000T0000Z-161225T2100Z/
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
INCLUDING THE CITIES OF...BANGOR...BREWER...ORONO...OLD TOWN...
AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...
DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...
PRINCETON
1122 AM EST SUN DEC 25 2016

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE
  LIMBS COULD BE BLOWN DOWN AND POWER OUTAGES MAY RESULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MEZ001>006-010-011-031-032-252100-
/O.CON.KCAR.WI.Y.0015.000000T0000Z-161225T2100Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...DOVER-FOXCROFT...MILO...
GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD
1122 AM EST SUN DEC 25 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS OF 45 TO 50 MPH.

* TIMING...THROUGH THIS AFTERNOON.

* IMPACTS...GUSTY NORTHWEST WINDS WILL BLOW AROUND UNSECURED
  OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND POWER OUTAGES MAY
  RESULT. IN ADDITION, BLOWING SNOW WILL BE A FACTOR, ESPECIALLY
  ALONG NORTH TO SOUTH ORIENTED ROADS, FROM HOULTON NORTHWARD
  THROUGH THE SAINT JOHN VALLEY. DRIVERS MAY SUDDENLY ENCOUNTER
  DRIFTED SNOW ON ROADS LEADING TO SLIPPERY CONDITIONS. MOTORISTS
  ARE URGED TO USE CAUTION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDA
027 
WWUS71 KCAR 252022
NPWCAR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
322 PM EST SUN DEC 25 2016

MEZ001>006-010-011-015>017-031-032-252130-
/O.CAN.KCAR.WI.Y.0015.000000T0000Z-161225T2100Z/
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK...
CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET...
EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON...
SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD...
LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...
OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...
ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...
PERRY...PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
322 PM EST SUN DEC 25 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
ADVISORY.  

WINDS WILL CONTINUE TO DIMINISH BELOW ADVISORY LEVELS, THEREFORE
THE WIND ADVISORY HAS BEEN CANCELLED. WINDS MAY STILL GUST TO
AROUND 35 MPH FOR THE NEXT FEW HOURS RESULTING IN PATCHY BLOWING
SNOW, THEREFORE MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION.

$$

DUDA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 25, 6:26 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Dec 25, 6:26 AM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
626 AM EST Sun Dec 25 2016

.SYNOPSIS...
A strong cold front moves offshore this morning. Colder air and
gusty northwest winds can be expected for Christmas Day. Canadian
high pressure builds in Sunday night. The next low pressure system
movestowards the area on Monday.

&&

.NEAR TERM /THROUGH TONIGHT/...
625 am update...
Latest update is to ingest temps and dwpts into grids. Secondary
cdfnt has just passed BGR with winds picking up immediately behind
it and gusting to 30kts already. Gusts at FVE have approached
40kts this morning and wl lkly continue thru the day tda as
gradient rmns tight until 21z. Have added in areas of blowing snow
to cntrl and nrn sxns based on current conds at CAR.

Expect temps wl continue to fall thru the day and temps at 12z wl
lkly be the maxes for the day and hv not strayed from that
thinking. No other chgs needed at this time.

Prev discussion blo...
Secondary cdfnt is just now getting ready to cross into Maine as
of 08z. Winds are already gusting acrs nrn zones and expect they
wl get stronger as the next front mvs thru the state. Expect
widespread 25- 30kts, locally higher in the higher terrain this
aftn. Temps wl initially hold steady this mrng acrs Downeast bfr
they begin to fall aft 18z, while acrs the north temps wl fall all
day. Max temps look to be recorded at 12z. Flurries may occur acrs
the north thru 09z this mrng as cdfnt and assoc vort mvs thru.

1045mb hipres then builds in tonight with winds likely decoupling
acrs vly locations late tonight. This may allow temps to dip blo
zero acrs the Crown of Maine with -10 to -15F possible in the St.
John Vly. If winds can stay up above 10 MPH, may need to consider
wind chill advisory for extreme nrn zones, but with winds likely
decoupling ovrngt it does not appear that this criteria wl be met.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
A messy wintry mix of precipitation will impact the region this
period with the bulk to occur Monday night.

High pressure will crest over the area Monday morning and then slide
east Monday afternoon. Southwest flow will develop on the back side
of the ridge, allowing warm air advection to spread northward.
Precipitation associated with a low pressure system and its
attendant front will push eastward across the Great Lakes Monday
morning and approach our region late in the day. The warmest air,
both at the surface and aloft, looks to remain just to our south and
west through the day, so expect the precipitation will fall as snow
into early evening. Surface temperatures will rise through the day,
with highs to occur in the evening.

Temperatures will continue to rise overnight while warm air streams
in aloft. Snow will mix with sleet and freezing rain with the
transition line lifting northward through the night. Only Saint John
Valley will remain all snow. Surface temperatures will rise above
freezing first along the coast, around 8 pm or so, and this line too
will lift northward overnight, reaching the Bangor region by dawn.
It is around this time that the occluded front will cross the state,
and this will shunt the warm air aloft to the south and east. As the
column cools, precipitation type will be determined by surface
temperature alone. Therefore icy precipitation will come to an end
around dawn Tuesday, leaving only rain or snow to fall. Total
snowfall through Monday night will be highest in the Crown of Maine,
where 3 to 5 inches will be common. Areas from Bangor south will see
around 2 inches at most. Ice accumulation be a tenth of an inch or
less, with most of this occurring 7 pm Monday to 3 am Tuesday.

The rain and snow will taper to showers Tuesday as drier air works
in behind the aforementioned front. In fact, wouldn't be surprised
to see periods of drizzle/freezing drizzle especially in the
afternoon. Surface temperatures will rise a bit more through the
morning hours and then slowly fall in the afternoon; highs will
occur around noon or so, ranging from the mid 30s in the north to
the mid 40s along the coast.  Winds will become gusty as well, with
gusts of 20 to 30 mph possible, particularly in the higher terrain.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A few snow showers are expected to continue Tuesday night and
Wednesday over the far north and west, but overall dry weather
will prevail through the middle of the week. Attention then turns
to another storm system for Thursday and Friday. The long range
models have come into a little better agreement with this system,
taking the primary low across central Quebec while a secondary low
develops over southern New England or just off the coast. The
timing, strength, and track of this secondary low are still in
question though, all of which have significant impacts on
precipitation type, amount, and placement. Have stayed with a
model blend to account for the uncertainty. High pressure will
resume on Saturday, leading to a dry but cold day.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
NEAR TERM: MVFR restrictions for terminals north of BGR in BLSN
throughout the day. Expecting just SCT050 cigs into the evening
before skies clear. NW winds will gust to near 30kts this
afternoon before diminishing after 00z.

SHORT TERM: VFR conditions Monday morning will deteriorate during
the afternoon and especially the evening as a mix of wintry
precipitation spreads from west to east. IFR/LIFR conditions are
likely overnight into Tuesday morning, though the precipitation
will taper to just showers by 12z Tue. The southern terminals will
improve to MVFR after 18z Tue, but low ceilings and isolated snow
showers will keep conditions IFR at the northern sites through
Tuesday night, though occasional improvement to MVFR is possible.
VFR conditions will prevail at all sites Wednesday and Wednesday
night, then another wintry system will threaten IFR conditions
Thursday.

&&

.MARINE...
NEAR TERM: Although winds are below gale criteria early this
morning, expect strong cold air advection will bring wind gusts
above 35kts for all waters just before daybreak. Gales will
continue into late this afternoon before diminishing but still remaining
above SCA levels.

SHORT TERM: A high-end Small Craft Advisory or a marginal Gale
Warning may be required for Monday night and Tuesday. Winds and
seas will increase late Monday as low pressure moves by well north
of the waters. Gusts of 30-35 kt are expected Monday night and
Tuesday, with occasionally higher gusts possible late Monday
night. Seas will build to 10 to 12 feet in the outer waters, while
the inner waters will be 4 to 7 feet. The winds will abate a bit
Tuesday night as high pressure builds over the waters.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Warning until 4 PM EST this afternoon for ANZ050>052.

&&

Near Term...Farrar
Short Term...Hastings
Long Term...Hastings
Aviation...Farrar/Hastings
Marine...Farrar/Hastings
Hazardous weather outlook, Dec 25, 3:07 AM EST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
307 AM EST SUN DEC 25 2016

MEZ001>006-010-011-015>017-029>032-260815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
307 AM EST SUN DEC 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR
DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A STORM SYSTEM WILL MOVE IN FROM THE WEST LATE MONDAY INTO TUESDAY
MORNING. AT THIS TIME PRECIPITATION WILL START OFF AS SNOW LATE MONDAY
AFTERNOON. AS WARM AIR MOVES NORTHWARD, SNOW MAY MIX WITH SLEET
AND FREEZING RAIN MONDAY NIGHT. SNOW ACCUMULATIONS LOOK TO RANGE
FROM 3 TO 5 INCHES NORTH OF THE BANGOR REGION WITH A FEW
HUNDREDTHS OF AN INCH OF ICE ACCUMULATIONS. STAY TUNED TO THE
LATEST FORECAST DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-260815-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
307 AM EST SUN DEC 25 2016

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Dec 25, 6:41 AM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Caribou ME
641 AM EST Sun Dec 25 2016

MEZ001>006-010-011-031-032-251800-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Piscataquis-
Northern Washington-
Including the cities of...Allagash...Clayton Lake...Madawaska...
Fort Kent...Frenchville...Presque Isle...Caribou...Van Buren...
Mars Hill...Baker Lake...Billy-Jack Depot...Baxter St Park...
Chamberlain Lake...Churchill Dam...Mount Katahdin...Millinocket...
East Millinocket...Patten...Medway...Houlton...Hodgdon...
Sherman...Smyrna Mills...Greenville...Monson...Blanchard...
Lincoln...Howland...Springfield...Dover-Foxcroft...Milo...
Guilford...Danforth...Vanceboro...Topsfield
641 AM EST Sun Dec 25 2016

...AREAS OF BLOWING SNOW EXPECTED TODAY...

GUSTY NORTHWEST WINDS IN THE WAKE OF A COLD FRONT THAT MOVED
THROUGH THIS MORNING WILL RESULT IN AREAS OF BLOWING SNOW TODAY.
WINDS WILL GUST TO BETWEEN 40 AND 45 MPH, LOCALLY HIGHER ACROSS
THE HIGHER TERRAIN.

Blowing snow will reduce visibilities to near whiteout conditions
at times, especially IN areas exposed to the northwest winds
through MID AFTERNOON. Motorists should use caution as snow will
likely blow over roadways, covering the pavement and producing
slippery conditions.

PF
Special weather statement, Dec 25, 6:44 AM EST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Caribou ME
644 AM EST Sun Dec 25 2016

MEZ001>006-010-011-031-032-251800-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Piscataquis-
Northern Washington-
Including the cities of...Allagash...Clayton Lake...Madawaska...
Fort Kent...Frenchville...Presque Isle...Caribou...Van Buren...
Mars Hill...Baker Lake...Billy-Jack Depot...Baxter St Park...
Chamberlain Lake...Churchill Dam...Mount Katahdin...Millinocket...
East Millinocket...Patten...Medway...Houlton...Hodgdon...
Sherman...Smyrna Mills...Greenville...Monson...Blanchard...
Lincoln...Howland...Springfield...Dover-Foxcroft...Milo...
Guilford...Danforth...Vanceboro...Topsfield
644 AM EST Sun Dec 25 2016

...AREAS OF BLOWING SNOW EXPECTED TODAY...

Gusty northwest winds in the wake of a cold front that moved
through this morning will result in areas of blowing snow today.
Winds will gust to between 40 and 45 MPH, locally higher across
the higher terrain.

Blowing snow will reduce visibilities to near whiteout conditions
at times, especially in areas exposed to the northwest winds
through mid afternoon. Motorists should use caution as snow will
likely blow over roadways, covering the pavement and producing
slippery conditions.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 3:15 PM ESTGale WatchCAR11 hr
Dec 25, 3:15 PM ESTSmall Craft AdvisoryCAR11 hr
Dec 25, 4:05 PM ESTWinter Weather AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Somerset, Washington39 hr

Nearby

Wind Advisories in Maine, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.